MAUDE Adverse Event Report: SMITH & NEPHEW, INC. BIORAPTOR CRV 2.3 PK SA UB COBRD BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. BIORAPTOR CRV 2.3 PK SA UB COBRD BLUE; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72203281
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that, during a shoulder rotator cuff repair, the bioraptor anchor was broken.The procedure was completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual analysis revealed that the device was returned with the tip protector and one suture.Only the distal tip of the anchor was returned, as it had fractured.There was some debris on the device shaft, and the distal end of the insertor was significantly bent.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found the following warnings and precautions related to the reported failure: ¿ it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.¿ read these instructions completely prior to use.¿ only use the appropriate flexible drill bits, flexible obturators, and curved guides intended for use with the bioraptor curved 2.3 suture anchors.Use of other instruments may injure the patient, damage the instruments, or compromise the fixation.¿ breakage of the suture anchor can occur if insertion sites are not prepared with appropriate instrumentation prior to implantation.¿ ensure the anchor placement is aligned with the drilled hole.Proper alignment is essential for successful anchor implantation.¿ use of excessive force and/or misalignment during insertion can cause failure of the suture anchor and/or flexible insertion device.The complaint was confirmed.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device tip, off-axis insertion, or improper preparation of the insertion site.

Brand Name
BIORAPTOR CRV 2.3 PK SA UB COBRD BLUE
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11181206
Report Number1219602-2021-00141
Device Sequence Number2397908
Product Code MBI
UDI-Device Identifier03596010656469
UDI-Public03596010656469
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/18/2024
Device Model Number72203281
Device Catalogue Number72203281
Device Lot Number2044889
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 12/30/2020
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight80